Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Taking Gabapentin for back pain. Falling asleep. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1583 Questions
My husband has been taking the pill Gabapentin for about a month for back pain it seems to zap him and he has been falling asleep at different times this morning he fell into a deep sleep this has me worried should he go off the pill
Posted Tue, 12 Nov 2013 in General Health
Answered by Dr. Basheer Ahamed 51 minutes later
Brief Answer:
Gabapentin is sedative effects.

Detailed Answer:

Thanks for your query.

Gabapentin is an antiepileptic drug. It effects chemicals in the nerves and help in prevent the pain and seizures.

It acts centrally on the brain and has sedative effect.
This is the reason for sleep in your husband.

If this sedative effect of Gabapentin affects the day to day activity of your husband then it may be stopped and other non sedative drugs can be use with the help of your doctor.

Hope the answer helps you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor